Skip to Main content Skip to Navigation
Journal articles

On the gradient flow of a one-homogeneous functional

Abstract : We consider the gradient flow of a one-homogeneous functional, whose dual involves the derivative of a constrained scalar function. We show in this case that the gradient flow is related to a weak, generalized formulation of the Hele-Shaw flow. The equivalence follows from a variational representation, which is a variant of well-known variational representations for the Hele-Shaw problem. As a consequence we get existence and uniqueness of a weak solution to the Hele-Shaw flow. We also obtain an explicit representation for the Total Variation flow in one dimension and easily deduce basic qualitative properties, concerning in particular the ''staircasing effect''.
Complete list of metadatas

Cited literature [18 references]  Display  Hide  Download
Contributor : Ariela Briani <>
Submitted on : Tuesday, October 11, 2011 - 2:37:53 PM
Last modification on : Thursday, May 7, 2020 - 9:50:10 AM
Document(s) archivé(s) le : Thursday, January 12, 2012 - 2:31:12 AM


Files produced by the author(s)




Ariela Briani, Antonin Chambolle, Matteo Novaga, Giandomenico Orlandi. On the gradient flow of a one-homogeneous functional. Confluentes Mathematici (CM), 2012, 03 (04), pp.617-635. ⟨10.1142/S1793744211000461⟩. ⟨hal-00627812v2⟩



Record views


Files downloads